Indiana, 2016

Flash Flood and Flooding in Indiana, June 15, 2016

June 15, 2016 · NWS IND · 29 events in 10 counties and zones

An upper level system interacted with a hot and unstable atmosphere to produce strong to severe thunderstorms across central Indiana during the afternoon and early evening of June 15. Damaging winds and heavy rain/flooding were the main impacts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$247,000
Crop damage
$500
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

An upper level system interacted with a hot and unstable atmosphere to produce strong to severe thunderstorms across central Indiana during the afternoon and early evening of June 15. Damaging winds and heavy rain/flooding were the main impacts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 15, 1:45 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 15, 1:45 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
245 PM EDT WED JUN 15 2016

.UPDATE...
The Long TERM Section has been updated below.

&&

.SYNOPSIS...
Issued at 345 AM EDT Wed Jun 15 2016

A frontal system moving through the Great Lakes today will bring a
couple of rounds of thunderstorms to the area before moving out
tonight. An upper low could bring a small chance for a
thunderstorm in the northeast Thursday but will also serve to
usher in cooler drier air for Friday. The weekend should be dry
with increasing temperatures and humidity returns to end the
weekend and start the work week. Another frontal system will bring
more thunderstorm chances from Monday on.

&&

.NEAR TERM /Today/...

Issued at 1027 AM EDT Wed Jun 15 2016

For the morning forecast update...adjusted POPs to reflect
current diminishing line of showers and thunderstorms dropping
southeast through the forecast area. Also adjusted POP for the 17z
and after timeframe where a resurgence of showers and storms
continue to be progged by short-term model solutions. After this
late-morning/early-afternoon lull in activity...allowing the area
to destabilize after the morning convection. Currently expect
storms to initially develop over northwest portions of central
Indiana around 18z...expanding to cover much of the area by 20-21z
as previous forecast discussed. Forecast shear values appear
marginal...but strong instability is still forecast. A slight risk
for severe weather remains in place. The previous discussion
follows.

Issued at 345 AM EDT Wed Jun 15 2016
Active weather is expected today with a frontal system moving
through the Great Lakes and interacting with an unstable air mass.
There will be chances for thunderstorms this morning, then a lull,
then more thunderstorm chances this afternoon. With the lull could
see enough sunshine for temperatures to still get into the mid 80s
to low 90s and heat index values top out from the low 90s to just
over 100.

Forecast soundings indicate potential for the cap to break around
18z or so. Expect to see convective development really start to
get going around then and should see an increase in coverage over
much of the area through around 20-21z. After this should see
storms start moving off to the eastern counties before they exit
the area. Could see a few in the eastern counties hang around past
0z.

Still in a slight risk for severe storms today based on the
expectation of some recovery time after this morning's round of
storms allowing instability to ramp up prior to another upper wave
moving through and bringing a small amount of shear with it.
Damaging winds remain the main threat, along with large hail and
locally heavy rainfall leading to flash flooding (precipitable
water values in excess of 2 inches).

&&

.SHORT TERM /Tonight through Saturday/...

Issued at 159 PM EDT Wed Jun 15 2016

Expect a downward trend in convection tonight as a weak upper
trough exits the area to the southeast...taking the bulk of
the precipitation southeast of the forecast area. Thus, lowered
POPs for this evening after 00z and diminished precip quicker
than the previous forecast...matching better with our neighbors
and short-range model solutions.

The shortwave trough that is currently rounding the top of the
upper ridge over the center part of the country...will dive
southeast across the western Great Lakes and into the Ohio River
Valley on Thursday. Decided to hold on to slight chance POP over
the northwest as this feature impacts the area.

After the upper trough pushes off to the mid-Atlantic
states Thursday night and Friday our weather becomes fairly
quiet...with the upper ridge over the Great Plains beginning to
pivot and build our direction Friday through the remainder of the
timeframe. So, expect a brief cool down behind the departing
shortwave on Friday as well as dry conditions and clearing
skies...leading to mostly clear skies and warming temperatures to
start the weekend.

&&

.LONG TERM /Saturday Night through Wednesday/...
Issued at 245 PM EDT Wed Jun 15 2016

It will become warmer and continued dry Sunday and Monday as a
strong upper ridge of high pressure over the Central U.S. into
the great lakes rotates southeast across our region.  This system
will flatten out some after Monday as models bring a weak upper
trough digs into the great lakes.

This will allow a cold front to move our way by Tuesday and then
stall across the Ohio valley Wednesday.  Models have trended slower
with the front and Monday now looks dry.   Our best chance of
thunderstorms will occur Tuesday.   Will also keep a chance of
thunderstorms across our south Wednesday and a slight chance
elsewhere due to low confidence.

Tweaked highs up slightly early next week with the strong upper
ridge.  Otherwise...stayed close to model initialized temperatures.
Highs will be in the upper 80s to lower 90s Sunday...lower 90s
Monday and mostly in the 80s Tuesday on.  Lows will be in the
60s Sunday night...warming to around 70 Monday night and middle
to upper 60s Tuesday night.

&&

.AVIATION /dISCUSSION FOR 15/1800Z TAF ISSUANCE/...
Issued at 1250 PM EDT Wed Jun 15 2016

A period of thunderstorms this afternoon...especially KIND and KBMG.
Otherwise...VFR outside of any thunderstorm.

Low pressure over northern Wisconsin will move southeast across the
great lakes tonight.  Scattered to locally numerous thunderstorms
will develop ahead of a trailing cold front.  High resolution models
shows quite a bit of activity from 19Z to about 23Z and then only
isolated at best after that.  Will add VCTS to all TAF sites near
or slightly after 19z and could see a couple hours of Tempo storms
at KIND and KBMG.

After that...it will be VFR with scattered CU in the evening and
mostly clear by midnight.   Will mention some MVFR fog at KBMG late
tonight.

Winds will be southwest up to 12 knots becoming west 6 knots or less
tonight and northwest up to 15 knots by late Thursday morning.

&&

.IND Watches/Warnings/Advisories...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...MRD/CP
SHORT TERM...MRD
LONG TERM....JH
AVIATION...JH
Hazardous weather outlook, Jun 15, 4:09 AM EST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 AM EDT WED JUN 15 2016

INZ021-028>031-035>049-051>057-060>065-067>072-160915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
509 AM EDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS THROUGHOUT THE DAY.
SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. HEAT INDEX
VALUES IN THE MID 90S TO LOW 100S ARE EXPECTED THIS AFTERNOON.

HAZARDS: DAMAGING WINDS. LARGE HAIL. TORRENTIAL RAINFALL. HEAT.

TIMING: THIS AFTERNOON AND EARLY EVENING.

DISCUSSION: SCATTERED THUNDERSTORMS ACROSS CENTRAL INDIANA THIS
MORNING WILL MOVE EAST OF THE AREA BY LATE MORNING. AFTER A LULL
EXPECT MORE THUNDERSTORMS TO DEVELOP ACROSS THE AREA AS A FRONTAL
SYSTEM MOVING THROUGH CENTRAL INDIANA INTERACTS WITH AN UNSTABLE
AIR MASS AND AN UPPER WAVE TO BRING CHANCES FOR SEVERE
THUNDERSTORMS TO THE AREA. THE BEST CHANCES FOR SEVERE STORMS WILL
BE DURING THE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THERE IS A SMALL CHANCE FOR THUNDERSTORMS ACROSS
NORTHEAST INDIANA THURSDAY AFTERNOON. THEN THERE ARE CHANCES FOR
THUNDERSTORMS EARLY NEXT WEEK WITH ANOTHER FRONT APPROACHING. AT
THIS TIME SEVERE STORMS ARE NOT EXPECTED.

DISCUSSION: AN UPPER WAVE MOVING THROUGH NORTHEAST INDIANA WILL
BRING A SMALL CHANCE FOR A THUNDERSTORM TO THE NORTHEASTERN
COUNTIES ON THURSDAY. AFTER A DRY WEEKEND, ANOTHER FRONTAL SYSTEM
WILL APPROACH TO START THE WORK WEEK THAT WILL BRING MORE
THUNDERSTORM CHANCES TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Special weather statement, Jun 15, 2:03 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
303 PM EDT WED JUN 15 2016

INZ052-060-061-151945-
SULLIVAN IN-CLAY IN-GREENE IN-
303 PM EDT WED JUN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREENE...
SOUTHWESTERN CLAY AND NORTHEASTERN SULLIVAN COUNTIES UNTIL 345 PM
EDT...

AT 302 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SULLIVAN...OR 17 MILES EAST OF ROBINSON...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LINTON...SULLIVAN...BLOOMFIELD...JASONVILLE...WORTHINGTON...DUGGER...
CLAY CITY...HYMERA...SWITZ CITY...VICKSBURG...COALMONT AND PAXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3932 8709 3925 8705 3917 8705 3917 8701
      3901 8693 3899 8744 3912 8748
TIME...MOT...LOC 1902Z 250DEG 18KT 3909 8743

LEE/TUCEK
Special weather statement, Jun 15, 2:06 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
306 PM EDT WED JUN 15 2016

INZ061-062-068>070-151945-
DAVIESS IN-LAWRENCE IN-MARTIN IN-GREENE IN-MONROE IN-
306 PM EDT WED JUN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE...
NORTHWESTERN LAWRENCE...SOUTHWESTERN MONROE...NORTHERN MARTIN AND
NORTHEASTERN DAVIESS COUNTIES UNTIL 345 PM EDT...

AT 306 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF BLOOMFIELD...OR 26 MILES WEST OF BEDFORD...MOVING
NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ODON...OOLITIC...NEWBERRY...CRANE...AVOCA...OWENSBURG AND SOLSBERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3891 8706 3917 8668 3889 8647 3881 8698
TIME...MOT...LOC 1906Z 238DEG 19KT 3890 8699

LEE/TUCEK
Special weather statement, Jun 15, 2:20 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT WED JUN 15 2016

INZ037-039-047-048-152000-
MARION IN-HANCOCK IN-HAMILTON IN-BOONE IN-
320 PM EDT WED JUN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION...NORTHWESTERN
HANCOCK...HAMILTON AND SOUTHERN BOONE COUNTIES UNTIL 400 PM EDT...

AT 319 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEBANON...OR 20 MILES SOUTH OF FRANKFORT...MOVING EAST AT 55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...CARMEL...FISHERS...NOBLESVILLE...LAWRENCE...LEBANON...
ZIONSVILLE...WESTFIELD...CICERO...MCCORDSVILLE...FORTVILLE...
WHITESTOWN...MERIDIAN HILLS...WILLIAMS CREEK...
CASTLETON AND GEIST RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3987 8586 3990 8633 3992 8633 3992 8659
      4001 8660 4017 8586
TIME...MOT...LOC 1919Z 266DEG 46KT 3999 8643

LEE/TUCEK
Local storm report, Jun 15, 2:49 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT WED JUN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             WHITESTOWN              40.00N  86.35W
06/15/2016  E0.25 INCH       BOONE              IN   PUBLIC

&&

BHH
Local storm report, Jun 15, 2:51 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EDT WED JUN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             DUGGER                  39.07N  87.26W
06/15/2016  E0.25 INCH       SULLIVAN           IN   PUBLIC

&&

BHH

The radar

The Indianapolis radar (KIND), 23 km away, was scanning. The volume nearest the first event began at 19:50 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 3 flood, 2 hail, 1 flash flood. Local standard time, as filed.

Hail, Marion

When
June 15, 2:53 PM EST
Where
Marion County, 2.14 mi NNE of Traders Pt
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
39.910, -86.290

Thunderstorm Wind, Sullivan

When
June 15, 2:55 PM EST
Where
Sullivan County, 1.61 mi E of Caledonia
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
39.100, -87.300

A barn was destroyed in this location due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Marion

When
June 15, 3:00 PM EST
Where
Marion County, 1.35 mi SSW of Allisonville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
39.883, -86.093

Four to eight large tree limbs were downed, including one on a house, due to damaging thunderstorm wind gusts on 71st Street between Binford Boulevard and Keystone Avenue.

Thunderstorm Wind, Daviess

When
June 15, 3:25 PM EST
Where
Daviess County, 2.13 mi NE of Epsom
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
38.800, -87.040

Trees were downed and minor damage occurred to a farm's machine shed due to damaging thunderstorm wind gusts. This report was relayed by the media.

Thunderstorm Wind, Daviess

When
June 15, 3:25 PM EST
Where
Daviess County, 0.88 mi NW of Odon
Measured
56 kt (64 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
38.840, -86.990

Trees and utility lines were downed around town due to damaging thunderstorm wind gusts. This report was relayed by the media.

Thunderstorm Wind, Daviess

When
June 15, 3:28 PM EST
Where
Daviess County, 1.28 mi ESE of Odon
Measured
51 kt (59 mph) measured gust
Reported by
Public
Coordinates
38.820, -86.960

A 59 mph thunderstorm wind gust was measured by a Davis wind instrument in this location.

Thunderstorm Wind, Daviess

When
June 15, 3:28 PM EST
Where
Daviess County, 0.88 mi NE of Odon
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.840, -86.970

An estimated 60 mph thunderstorm wind gust was observed in this location.

Thunderstorm Wind, Hancock

When
June 15, 3:35 PM EST
Where
Hancock County, 1.74 mi NE of Mt Comfort
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
39.850, -85.900

A 58 mph thunderstorm wind gust was measured by the ASOS at the Mount Comfort Airport.

Thunderstorm Wind, Marion

When
June 15, 3:35 PM EST
Where
Marion County, 0.69 mi N of New Augusta
Measured
48 kt (55 mph) estimated gust
Property damage
$100
Reported by
Trained Spotter
Coordinates
39.890, -86.230

Multiple small to medium tree limbs were down in a parking lot due to strong thunderstorm wind gusts.

Thunderstorm Wind, Daviess

When
June 15, 3:40 PM EST
Where
Daviess County, Plainville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
38.800, -87.150

A tree and some limbs were downed in this location due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Marion

When
June 15, 3:54 PM EST
Where
Marion County, 0.58 mi ESE of Shooters Hill
Measured
56 kt (64 mph) estimated gust
Property damage
$6,000
Reported by
Public
Coordinates
39.825, -86.161

Trees were downed in the Butler Tarkington area due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Marion

When
June 15, 4:00 PM EST
Where
Marion County, 0.42 mi SSE of Ind Eagle Creek Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
39.825, -86.296

A 61 mph thunderstorm wind gust was measured by the ASOS at the Eagle Creek Airpark.

Thunderstorm Wind, Marion

When
June 15, 4:03 PM EST
Where
Marion County, 0.42 mi SSE of Ind Eagle Creek Arpt
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
39.825, -86.296

A 66 mph thunderstorm wind gust was measured by the ASOS at the Eagle Creek Airpark.

Thunderstorm Wind, Marion

When
June 15, 4:05 PM EST
Where
Marion County, 0.69 mi SSE of Meridian Hills
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
39.870, -86.146

A fence was blown down near this location due to damaging thunderstorm wind gusts. Also, a road near the intersection of 63rd Street and College Avenue was flooded.

Flood, Marion

When
June 15, 4:05 PM EST to 6:00 PM EST
Where
Marion County, 0.69 mi SSE of Meridian Hills
Cause
Heavy Rain
Property damage
$500
Reported by
Broadcast Media
Coordinates
39.870, -86.146

The road at 63rd Street and College Avenue was flooded due to heavy thunderstorm rainfall.

Hail, Vigo

When
June 15, 4:07 PM EST to 4:09 PM EST
Where
Vigo County, 0.76 mi S of Terre Haute
Measured
1 in hail
Reported by
Public
Coordinates
39.459, -87.398

Mostly penny to nickel size hail was observed near the intersection of Crawford and 13th Streets. A few quarter size hail stones were mixed in.

Thunderstorm Wind, Marion

When
June 15, 4:07 PM EST
Where
Marion County, 0.42 mi SSE of Ind Eagle Creek Arpt
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
39.825, -86.296

A 66 mph thunderstorm wind gust was measured by the ASOS at the Eagle Creek Airpark.

Thunderstorm Wind, Rush

When
June 15, 4:12 PM EST
Where
Rush County, 0.69 mi N of Carthage
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
39.740, -85.570

Utility lines and trees or tree limbs were downed in this location due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Henry

When
June 15, 4:15 PM EST
Where
Henry County, Knightstown
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
39.800, -85.530

A fence was blown down due to damaging thunderstorm wind gusts. Large tree limbs were also downed.

Thunderstorm Wind, Henry

When
June 15, 4:18 PM EST
Where
Henry County, 0.53 mi W of Dunreith
Measured
52 kt (60 mph) estimated gust
Property damage
$100
Reported by
Amateur Radio
Coordinates
39.800, -85.440

A four inch diameter tree limb was downed due to damaging thunderstorm wind gusts.

Flood, Marion

When
June 15, 4:19 PM EST to 6:00 PM EST
Where
Marion County, 1.24 mi S of Meridian Hills to 1.25 mi S of Meridian Hills
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
39.862, -86.146

Street flooding was occurring along Kessler Boulevard between Meridian Street and Keystone Avenue due to thunderstorm heavy rainfall.

Flood, Hendricks

When
June 15, 4:25 PM EST to 6:30 PM EST
Where
Hendricks County, 0.68 mi NNE of Speedway Arpt
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
Amateur Radio
Coordinates
39.809, -86.346

Water over the road due to thunderstorm heavy rainfall.

Thunderstorm Wind, Sullivan

When
June 15, 4:35 PM EST
Where
Sullivan County, 0.54 mi E of Sullivan
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
39.100, -87.410

A tree and some limbs were downed in this location due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Marion

When
June 15, 4:58 PM EST
Where
Marion County, 1.27 mi ESE of Glenns Vly
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
39.640, -86.180

A tree, 10 to 12 inches in diameter, was snapped at the base due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Knox

When
June 15, 5:07 PM EST
Where
Knox County, 0.54 mi W of Bicknell
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.780, -87.310

An estimated 70 mph thunderstorm wind gust was observed in this location.

Thunderstorm Wind, Knox

When
June 15, 5:07 PM EST
Where
Knox County, 0.54 mi W of Bicknell
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
38.780, -87.310

Two trees of unknown size were downed in this location due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Greene

When
June 15, 5:15 PM EST
Where
Greene County, 1.28 mi WSW of Tulip
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.070, -86.920

An estimated 60 mph thunderstorm wind gust was observed in this location.

Thunderstorm Wind, Marion

When
June 15, 5:25 PM EST
Where
Marion County, 0.87 mi NE of Ind Eagle Creek Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.840, -86.290

A tree was downed in this location due to damaging thunderstorm wind gusts.

Flash Flood, Marion

When
June 15, 7:13 PM EST to 8:13 PM EST
Where
Marion County, 1.47 mi S of Ind Eagle Creek Arpt to 1.58 mi S of Ind Eagle Creek Arpt
Cause
Heavy Rain
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
39.809, -86.298

Wayne Township Fire Department and Indianapolis Fire Department were conducting water rescues from cars and homes in this location near Eagle Valley Pass. Thunderstorm heavy rainfall was the cause.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2016Every state in 2016This day in weather historyWarnings in Indiana, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 639782, 639783, 639784, 639788, 639789, 639790, 639791, 639792, 639796, 639797, 639798, 639799, 639800, 639801, 647126, 639802, 639803, 639806, 639808, 639847, 647127, 647129, 639858, 639861, 639862, 639865, 639864, 639867, 647134.